Replication of Wiener-Transformable Stochastic Processes with Application to Financial Markets with Memory

  • Elena Boguslavskaya
  • Yuliya MishuraEmail author
  • Georgiy Shevchenko
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 271)


We investigate Wiener-transformable markets, where the driving process is given by an adapted transformation of a Wiener process. This includes processes with long memory, like fractional Brownian motion and related processes, and, in general, Gaussian processes satisfying certain regularity conditions on their covariance functions. Our choice of markets is motivated by the well-known phenomena of the so-called “constant” and “variable depth” memory observed in real world price processes, for which fractional and multifractional models are the most adequate descriptions. Motivated by integral representation results in general Gaussian setting, we study the conditions under which random variables can be represented as pathwise integrals with respect to the driving process. From financial point of view, it means that we give the conditions of replication of contingent claims on such markets. As an application of our results, we consider the utility maximization problem in our specific setting. Note that the markets under consideration can be both arbitrage and arbitrage-free, and moreover, we give the representation results in terms of bounded strategies.


Wiener-transformable process Fractional Brownian motion Long memory Pathwise integral Martingale representation Utility maximization 



Elena Boguslavskaya is supported by Daphne Jackson fellowship funded by EPSRC. The research of Yu. Mishura was funded (partially) by the Australian Government through the Australian Research Council (project number DP150102758). Yu. Mishura acknowledges that the present research is carried through within the frame and support of the ToppForsk project nr. 274410 of the Research Council of Norway with title STORM: Stochastics for Time-Space Risk Models.


  1. 1.
    Androshchuk, T., Mishura, Y.: Mixed Brownian-fractional Brownian model: absence of arbitrage and related topics. Stochastics 78(5), 281–300 (2006)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bender, C., Sottinen, T., Valkeila, E.: Pricing by hedging and no-arbitrage beyond semimartingales. Financ. Stoch. 12(4), 441–468 (2008)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bender, C., Sottinen, T., Valkeila, E.: Fractional processes as models in stochastic finance. In: Advanced Mathematical Methods for Finance, pp. 75–103. Springer, Heidelberg (2011)CrossRefGoogle Scholar
  4. 4.
    Björk, T.: Arbitrage Theory in Continuous Time, 2nd edn. Oxford University Press, Oxford (2004)Google Scholar
  5. 5.
    Cheridito, P.: Mixed fractional Brownian motion. Bernoulli 7(6), 913–934 (2001)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Cheridito, P.: Arbitrage in fractional Brownian motion models. Financ. Stoch. 7(4), 533–553 (2003)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dudley, R.M.: Wiener functionals as Itô integrals. Ann. Probab. 5(1), 140–141 (1977)CrossRefGoogle Scholar
  8. 8.
    Dung, N.T.: Semimartingale approximation of fractional Brownian motion and its applications. Comput. Math. Appl. 61(7), 1844–1854 (2011)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Ekeland, I., Temam, R.: Convex Analysis and Variational Problems. Translated from the French, Studies in Mathematics and its Applications, vol. 1. North-Holland Publishing Co., Amsterdam-Oxford; American Elsevier Publishing Co., Inc., New York (1976)Google Scholar
  10. 10.
    Föllmer, H., Schied, A.: Stochastic Finance. An Introduction in Discrete Time, Extended edn. Walter de Gruyter & Co., Berlin (2011)Google Scholar
  11. 11.
    Karatzas, I., Shreve, S.E.: Brownian Motion and Stochastic Calculus. Graduate Texts in Mathematics, vol. 113, 2nd edn. Springer, New York (1991)Google Scholar
  12. 12.
    Karatzas, I., Shreve, S.E.: Methods of Mathematical Finance, Applications of Mathematics (New York), vol. 39. Springer, New York (1998)zbMATHGoogle Scholar
  13. 13.
    Li, W.V., Shao, Q.M.: Gaussian processes: inequalities, small ball probabilities and applications. In: Handbook of Statistics, vol. 19, pp. 533–597 (2001)Google Scholar
  14. 14.
    Lifshits, M.A.: Gaussian Random Functions, Mathematics and its Applications, vol. 322. Kluwer Academic Publishers, Dordrecht (1995)CrossRefGoogle Scholar
  15. 15.
    Mishura, Y., Shevchenko, G.: Small ball properties and representation results. Stoch. Process. Appl. 127(1), 20–36 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Mishura, Y., Shevchenko, G., Valkeila, E.: Random variables as pathwise integrals with respect to fractional Brownian motion. Stoch. Process. Appl. 123(6), 2353–2369 (2013)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Mishura, Y.S.: Stochastic Calculus for Fractional Brownian Motion and Related Processes. Lecture Notes in Mathematics, vol. 1929. Springer, Berlin (2008)CrossRefGoogle Scholar
  18. 18.
    Norros, I., Valkeila, E., Virtamo, J.: An elementary approach to a Girsanov formula and other analytical results on fractional Brownian motions. Bernoulli 5(4), 571–587 (1999)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Rogers, L.C.G.: Arbitrage with fractional Brownian motion. Math. Financ. 7(1), 95–105 (1997)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Samko, S.G., Ross, B.: Integration and differentiation to a variable fractional order. Integral Transform. Spec. Funct. 1(4), 277–300 (1993)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Shalaiko, T., Shevchenko, G.: Integral representation with respect to fractional brownian motion under a log-hölder assumption. Modern Stoch.: Theory Appl. 2(3), 219–232 (2015)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Shevchenko, G., Viitasaari, L.: Adapted integral representations of random variables. Int. J. Modern Phys.: Conf. Ser. 36, Article ID 1560004, 16 (2015)Google Scholar
  23. 23.
    Zähle, M.: On the link between fractional and stochastic calculus. In: Stochastic Dynamics (Bremen, 1997), pp. 305–325. Springer, New York (1999)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Elena Boguslavskaya
    • 1
  • Yuliya Mishura
    • 2
    Email author
  • Georgiy Shevchenko
    • 2
  1. 1.Department of MathematicsBrunel University LondonUxbridgeUK
  2. 2.Department of Probability Theory, Statistics and Actuarial MathematicsTaras Shevchenko National University of KyivKyivUkraine

Personalised recommendations